Multiple stable subharmonics for a periodic epidemic model

Hal Smith

Research output: Contribution to journalArticlepeer-review

49 Scopus citations


The S → I → R epidemic model of K. Dietz with annual oscillation in the contact rate is shown to have multiple stable subharmonic solutions of different integral year periods.

Original languageEnglish (US)
Pages (from-to)179-190
Number of pages12
JournalJournal Of Mathematical Biology
Issue number2
StatePublished - Jun 1 1983


  • Bifurcation
  • Epidemic model
  • Subharmonic solutions

ASJC Scopus subject areas

  • Modeling and Simulation
  • Agricultural and Biological Sciences (miscellaneous)
  • Applied Mathematics


Dive into the research topics of 'Multiple stable subharmonics for a periodic epidemic model'. Together they form a unique fingerprint.

Cite this